MAUDE Adverse Event Report: CAREFUSION ALARIS® PUMP MODULE ADMINISTRATION SET; SET, ADMINISTRATION, INTRAVASCULAR

CAREFUSION ALARIS® PUMP MODULE ADMINISTRATION SET; SET, ADMINISTRATION, INTRAVASCULAR
Model Number 2443-0600
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/11/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Cont'd medical devices: d5w/0.9% nacl/ kcl and tpn bag.Although requested, the affected product has not been received.A follow up report will be submitted with investigation results should the devices be received for evaluation.
 
Event or Problem Description
The customer reported that the device alarmed for neoi (near end of infusion), and the tpn burette was empty with the clamp closed.The user opened the clamp and slightly pressed the burette to fill it; however, the burette cracked with a loud popping sound.The user immediately clamped and stopped the infusion, and removed the tubing.A change in solution of d5w/0.9% nacl with kcl was ordered and hung, and pharmacy was notified for a new tpn replacement bag.A separate infusion of lipids at an unspecified rate remained infusing.It was reported the last tubing change was (b)(6) and it was due to be changed on (b)(6).There was no report of patient harm.
 
Additional Manufacturer Narrative
The customer¿s complaint of a cracked burette was confirmed from a photo received from the customer.Evaluation of the photo showed a vertical crack along the front of the cylinder.The root cause of the crack was not identified.
 
Event or Problem Description
The customer reported that the device alarmed for neoi (near end of infusion), and the tpn burette was empty with the clamp closed.The user opened the clamp and slightly pressed the burette to fill it; however, the burette cracked with a loud popping sound.The user immediately clamped and stopped the infusion, and removed the tubing.A change in solution of d5w/0.9% nacl with kcl was ordered and hung, and pharmacy was notified for a new tpn replacement bag.A separate infusion of lipids at an unspecified rate remained infusing.It was reported the last tubing change was september 8 and it was due to be changed on september 12.There was no report of patient harm.

Brand Name
ALARIS® PUMP MODULE ADMINISTRATION SET
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key7882125
Report Number9616066-2018-01710
Device Sequence Number1908314
Product Code FPA
UDI-Device Identifier10885403235061
UDI-Public10885403235061
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K944320
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2443-0600
Device Catalogue Number2443-0600
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/17/2018
Supplement Report FDA Received Date02/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
(2)8100, 8015, PRI TUBING, TD (B)(6) 2018; (2)8100, 8015, PRI TUBING, TD (B)(6) 2018
Outcome Attributed to Adverse Event Required Intervention;